Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Period a week early while on birth control
    avatar
    corinnashley posted:
    I have a few questions I hope to get some help with. I've been on the same birth control for 5 years. I've always had my period on a regular basis without any issues. This month I got it a week early and I don't know why. I haven't missed any pills, and my boyfriend and I always use protection. I'm wondering what could be wrong?
    Reply
     
    avatar
    newgirl2010 responded:
    I have been on the same bc for many years (and take it on time each day) but do experience breakthrough bleeding a couple of times a year. for me, the bleeding comes midway through the ppack--lasts 3-5 days. then i get my withdrawal bleed on time. i am wondering if BTB (breakthrough bleeding) is what is happening. curious, since it is happening so close your period...does the bleeding extend through your placebo week (withdrawal bleed)?

    also, curious, are you on a low dose estrogen bc? I guess BTB is more common with low estrogen pills. (which i take).

    my understand is that pregnancy is not a concern if you have been taking your pills are prescribed. (if less so in your case since your boyfriend uses protection, too).

    honestly, i wouldn't worry about it if this is an isolated situation. if it persists, i would see your gyno. there may be nothing wrong--but pill induced BTB...but you may want to get a different pill to stop it for simply the annoyance factor.
     
    avatar
    corinnashley replied to newgirl2010's response:
    I am on Ortho Tricyclen Lo. And I'm epileptic, so I have those medications added into the equation also. But I have been taking this combination of medications for over a year now so there's nothing new there.


    I'm not worried that I'm pregnant... it's almost virtually impossible. He's been away working, so I haven't even seen him since my period last month so I know that's not the problem.


    I'm a little confused now, just because I had my problem I posted about, getting my period a week early. I had it for the normal 4 days that I usually have my period. I went about 5 days without any bleeding, and now it's starting again. I'm not sure if it's my birth control trying to compensate or what... I'm just very confused.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.